Body hairAs I’ve mentioned before, I’m part of an email group of hair doctors where we share patient experiences, share medical knowledge, and discuss various advances in hair loss treatments. Recently a doctor in the email group reported that one of his patients lost all of his body hair on Propecia.

For whatever reason, I’ve received a few emails via BaldingBlog lately about body hair growth or body hair loss where the writer assumes it is related to Propecia, so I was particularly interested in what other physicians in the email group had to say.

Medical literature and even Merck (the maker of Propecia) did not validate that body hair loss is a known side effect, and many doctors responded to the email with the opinion that this finding seemed isolated with the one patient who reported it. I have seen this side effect once in my own practice, so as unusual as it seems, I am posting this here to ask the readers out there if they’ve experienced body hair loss with Propecia or finasteride. If you have had this experience, please send me a note privately or leave a public comment.

Tags: body hair, propecia, finasteride, hair loss, hairloss